Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 68, NWS Boston/Norton, MA

July 11, 2006Hampshire County, Worcester County, Massachusetts; Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 11, 2006, 4:45 PM EDT for Hampshire County, Worcester County, Massachusetts; Northeastern Connecticut Planning Region, Connecticut. It was in force for 30 days. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2006, 4:45 PM EDT (20:45 UTC)
Expired
Aug 10, 2006, 8:00 PM EDT
In force
30 days
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

Counties Northeastern Connecticut Planning Region, CT, Hampshire County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 97 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 7:20 PM EDTTSTM WND DMGWare, MALARGE LIMBS DOWN
Aug 2, 4:56 PM EDTTSTM WND DMGBelchertown, MATREES DOWN ROUTE 202.
Aug 2, 5:05 PM EDTTSTM WND DMGBelchertown, MA6-8 DIAMETER TREE BLOWN OVER.
Aug 2, 5:11 PM EDTTSTM WND DMGWare, MA6 INCH LIMBS DOWN AND A TREE DOWN.
Aug 2, 5:20 PM EDTTSTM WND DMGBelchertown, MAADDITIONAL TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 12:16 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
358 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 112045
SVRBOX
MAC015-027-112145-
/O.NEW.KBOX.SV.W.0068.060711T2045Z-060711T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
445 PM EDT TUE JUL 11 2006

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS
  SOUTHEASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS

* UNTIL 545 PM EDT

* AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM OAKHAM TO BELCHERTOWN...OR ALONG A LINE
  EXTENDING FROM 13 MILES WEST OF WORCESTER TO 9 MILES SOUTHEAST OF
  AMHERST...AND MOVING SOUTHEAST AT 10 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NEW BRAINTREE BY 450 PM EDT
  RUTLAND BY 505 PM EDT
  PAXTON BY 520 PM EDT
  WARE AND NORTH BROOKFIELD BY 525 PM EDT
  SPENCER BY 545 PM EDT

THIS STORM HAS A HISTORY OF PRODUCING DIME SIZE HAIL AND TORRENTIAL 
RAINFALL. ALL PEOPLE IN THE PATH OF THIS LINE OF STORMS SHOULD 
REMAIN INDOORS UNTIL IT PASSES.

LAT...LON 4234 7242 4221 7244 4224 7222 4221 7190
      4240 7195

$$

DRV
3 follow-up statements
000 
WWUS51 KBOX 112134
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
533 PM EDT TUE JUL 11 2006

MAC015-112143-
/O.CAN.KBOX.SV.W.0068.000000T0000Z-060711T2145Z/
HAMPSHIRE MA-
533 PM EDT TUE JUL 11 2006

...THE SEVERE THUNDERSTORM WARNING FOR HAMPSHIRE COUNTY IS
CANCELLED...

THUNDERSTORMS...PRODUCING STRONG WINDS AND HAIL HAVE MOVED OUT OF 
EASTERN HAMPSHIRE COUNTY.  

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND RHODE ISLAND.

LAT...LON 4235 7225 4225 7221 4224 7222 4216 7189
      4240 7195

$$

MAC027-112145-
/O.CON.KBOX.SV.W.0068.000000T0000Z-060711T2145Z/
WORCESTER MA-
533 PM EDT TUE JUL 11 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR WESTERN WORCESTER COUNTY...

AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED NEAR NORTH BROOKFIELD...OR ABOUT 13 MILES WEST
OF WORCESTER...MOVING SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EAST BROOKFIELD AND 8 MILES SOUTHWEST OF PAXTON BY 540 PM EDT
  SPENCER BY 545 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND RHODE ISLAND.

LAT...LON 4235 7225 4225 7221 4224 7222 4216 7189
      4240 7195

$$

DRV
000 
WUUS51 KBOX 102325
SVRBOX
CTC015-MAC027-110000-
/O.NEW.KBOX.SV.W.0068.060810T2326Z-060811T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
726 PM EDT THU AUG 10 2006

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS
  EXTREME NORTH CENTRAL WINDHAM COUNTY IN NORTHERN CONNECTICUT

* UNTIL 800 PM EDT

* AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES SOUTHWEST OF SOUTHBRIDGE...OR ABOUT 12
  MILES NORTHWEST OF PUTNAM...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUDLEY BY 745 PM EDT
  WEBSTER AND OXFORD BY 755 PM EDT
  DOUGLAS AND 6 MILES SOUTHWEST OF MILLBURY BY 800 PM EDT

LAT...LON 4202 7208 4203 7214 4207 7212 4207 7210
      4214 7174 4203 7172 4202 7174 4202 7184
      4201 7186 4199 7210

$$

BELK
000 
WWUS51 KBOX 102349
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
749 PM EDT THU AUG 10 2006

CTC015-102358-
/O.CAN.KBOX.SV.W.0068.000000T0000Z-060811T0000Z/
WINDHAM CT-
749 PM EDT THU AUG 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR WINDHAM COUNTY IS CANCELLED...

LAT...LON 4200 7200 4206 7200 4214 7174 4203 7172
      4202 7174 4202 7184 4201 7186

$$

MAC027-110000-
/O.CON.KBOX.SV.W.0068.000000T0000Z-060811T0000Z/
WORCESTER MA-
749 PM EDT THU AUG 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTH CENTRAL WORCESTER COUNTY...

AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED NEAR WEBSTER...OR ABOUT 8 MILES NORTH OF
PUTNAM...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOUGLAS AND MILLBURY BY 800 PM EDT

LAT...LON 4200 7200 4206 7200 4214 7174 4203 7172
      4202 7174 4202 7184 4201 7186

$$

BELK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:26 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 11, 3:26 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
326 PM EDT TUE JUL 11 2006

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
SEVERE THUNDERSTORM WATCH CONTINUES. NUMEROUS REPORTS FROM THE
AFTERNOON CONVECTION. A WEAKENING COLD FRONT OVER VT/NY SUPPORTED BY
THE PASSAGE OF AN UPPER TROF AND COLD POOL. WITH THE TROF MOVING EAST
OF US THIS EVENING AND WITH WARMING ALOFT...THE CONVECTION SHOULD
DIMINISH. WE WILL CONTINUE CATEGORICAL POPS THRU THE EVENING AND THEN
DIMINISH TO NIL EARLY TONIGHT. PLENTY OF LOW LEVEL MOISTURE WITH DEW
POINTS IN THE UPPER 60S AND AROUND 70...AND WITH LIGHT FLOW MOST
SPOTS THAT SHOULD SUPPORT AREAS OF FOG/STRATUS OVERNIGHT.

THE FRONT STALLS OVER SOUTHERN NEW ENGLAND TONIGHT...AND MAY WIGGLE A
LITTLE OVER NORTHERN MASS/SRN NH DURING WEDNESDAY. MEANWHILE A LOW
PRESSURE WAVE MOVES UP THE FRONT SPREADING SHOWERS INTO AREAS SOUTH
OF THE FRONT AND POSSIBLY STEADY RAIN NORTH OF THE FRONT.
PRECIPITABLE WATER VALUES ARE FORECAST IN THE 2 TO 2.25 INCH
RANGE...SO LOCALLY HEAVY DOWNPOURS ARE POSSIBLE IN ANY SHOWERS/TSTMS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
UPCOMING.

&&

.AVIATION...
TSTMS THROUGH THIS EVENING WILL BRING PERIODS OF MVFR OR IFR. VFR
CONDITIONS TONIGHT WILL GIVE WAY TO DEVELOPING FOG/STRATUS ESPECIALLY
FOR ACK, HYA, AND PVD. THESE CONDITIONS WILL IMPROVE TO VFR AFTER 12Z
WEDNESDAY. ANOTHER AREA OF SHOWERS/TSTMS WILL APPROACH FOR THE
AFTERNOON...SO THE UPCOMING 18Z-24Z PERIOD WEDNESDAY WILL LIKELY
FEATURE CONDITIONS DETERIORATING TO MVFR/IFR.

&&

.MARINE...
5 FOOT SEAS BUILDING ON THE SOUTHERN OUTER WATERS...WILL GO WITH A
SMALL CRAFT ADVISORY FOR SEAS FOR TONIGHT AND WEDNESDAY.

LONG TERM UPCOMING.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...SEVERE TSTM WATCH UNTIL 8 PM.
MA...SEVERE TSTM WATCH UNTIL 8 PM.
RI...SEVERE TSTM WATCH UNTIL 8 PM.
NH...SEVERE TSTM WATCH UNTIL 8 PM.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ254- 255
FROM 11 PM TUESDAY TO 8 PM WEDNESDAY.
&&

SHORT TERM...WTB
LONG TERM...STRAUSS
AVIATION...WTB
MARINE...WTB/STRAUSS
Hazardous weather outlook, Jul 11, 6:17 AM EDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
617 AM EDT TUE JUL 11 2006

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-121017-
BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL-
BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM-
COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK
ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN-
EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK-
EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY-
NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER-
NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND-
SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL-
SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND-
WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-
WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-
WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM-
617 AM EDT TUE JUL 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...
NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW
HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND...
SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
AN INITIAL BAND OF SHOWERS AND STRONG THUNDERSTORMS AT 6 AM WAS
ALREADY ENTERING EXTREME WESTERN NEW ENGLAND. THIS ACTIVITY WILL MOVE
INTO SOUTHERN NEW HAMPSHIRE AND MUCH OF WESTERN MASSACHUSETTS EARLY
THIS MORNING. ALTHOUGH THESE THUNDERSTORMS ARE NOT SEVERE THEY
CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING.

AWAY FROM THIS INITIAL BAND OF THUNDERSTORMS...THERE WILL BE PARTIAL
SUNSHINE TODAY. THIS SHOULD ALLOW TEMPERATURES TO CLIMB INTO THE 80S
AND RESULT IN A MODERATELY UNSTABLE AIRMASS. ADDITIONAL THUNDERSTORMS
ARE EXPECTED TO DEVELOP LATER THIS MORNING AND INTO THE AFTERNOON.
SOME OF THESE STORMS COULD POTENTIALLY BECOME SEVERE...PRODUCING
DAMAGING STRAIGHT LINE WIND GUSTS AND LARGE HAIL. IN ADDITION...ANY
THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING DANGEROUS
CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE
INTERIOR WEDNESDAY AFTERNOON AND REACH THE COAST BY EARLY EVENING.
THERE IS POTENTIAL FOR SEVERE WEATHER IF WE CAN GET ENOUGH SUNSHINE.
THE PRIMARY THREATS WILL BE DAMAGING STRAIGHT LINE WIND GUSTS AND
POSSIBLY LARGE HAIL. THERE IS EVEN A CHANCE FOR A FEW SUPERCELL
THUNDERSTORMS.  SEVERE WEATHER POTENTIAL ON WEDNESDAY WILL DEPEND ON
JUST HOW MUCH SUNSHINE WE GET AND WE WILL KNOW MORE LATER THIS
AFTERNOON.

IN ADDITION...ANY THUNDERSTORM THAT DEVELOPS ON WEDNESDAY WILL BE
CAPABLE OF PRODUCING TORRENTIAL RAINFALL.  THIS MAY RESULT IN SOME
URBAN FLASH FLOODING.

SHOWERS AND STRONG THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY
NIGHT.

TOTAL RAINFALL FROM NOON WEDNESDAY TO DAYBREAK THURSDAY IS LIKELY TO
AVERAGE 1 TO 2 INCHES IN SOUTHERN NEW ENGLAND WITH ISOLATED 4.5
INCH AMOUNTS.

TRAVEL IS LIKELY TO BE IMPACTED IN PORTIONS OF SOUTHERN NEW ENGLAND
BY THE HEAVY RAINS LATE WEDNESDAY.

HEAT WAVE /3 CONSECUTIVE DAYS OF 90 DEGREES OR ABOVE/ TEMPERATURES
OF 90 TO 95 DEGREES ARE ANTICIPATED FOR THE CONNECTICUT RIVER VALLEY
THIS WEEKEND THROUGH MONDAY BUT THE HUMIDITY SHOULD NOT BE EXCESSIVE
THIS WEEKEND.  THERE IS STILL A CHANCE THAT THE 90 DEGREE HEAT WILL
BEGIN AS EARLY FRIDAY AFTERNOON IN THE HARTFORD SPRINGFIELD AREA.
THIS DEVELOPING PATTERN MAY ALLOW FOR HEAT ADVISORY CRITERIA SUNDAY
OR MORE LIKELY MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED LATE THIS MORNING INTO THE
AFTERNOON FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS.  SPOTTER
ACTIVATION MAY BE NEEDED AGAIN ON WEDNESDAY AFTERNOON AND NIGHT FOR
THE POTENTIAL FOR SEVERE THUNDERSTORMS AND URBAN FLASH FLOODING.

FRANK/DRAG

In the hours before

Special weather statement, Jul 11, 1:12 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
112 PM EDT TUE JUL 11 2006

MAZ006-007-111745-
EASTERN ESSEX MA-WESTERN ESSEX MA-
112 PM EDT TUE JUL 11 2006

AT 108 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
SMALL HAIL OVER HAVERHILL...OR ABOUT 6 MILES EAST OF SALEM...MOVING
NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...MERRIMAC AND NEWBURY BY 120 PM EDT...
AMESBURY AND NEWBURYPORT BY 130 PM EDT...SALISBURY BY 140 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND RHODE ISLAND.

DRV
Local storm report, Jul 11, 2:16 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
216 PM EDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     HAIL             AUBURN                  42.20N 71.83W
07/11/2006  E0.75 INCH       WORCESTER          MA   AMATEUR RADIO

0130 PM     TSTM WND DMG     MERRIMAC                42.83N 71.00W
07/11/2006                   ESSEX              MA   AMATEUR RADIO

            1 TREE DOWN

0140 PM     HAIL             AMESBURY                42.86N 70.93W
07/11/2006  E1.50 INCH       ESSEX              MA   TRAINED SPOTTER

0145 PM     TSTM WND DMG     GRAFTON                 42.20N 71.68W
07/11/2006                   WORCESTER          MA   AMATEUR RADIO

            2 LARGE BRANCHES DOWN AND NUMEROUS SMALL BRANCHES DOWN

0150 PM     HAIL             SALISBURY               42.83N 70.84W
07/11/2006  E1.75 INCH       ESSEX              MA   AMATEUR RADIO

            HAIL COVERED GROUND 3 INCHES DEEP

0150 PM     TSTM WND DMG     AMESBURY                42.86N 70.93W
07/11/2006                   ESSEX              MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON WHITEHALL ROAD

0208 PM     HAIL             GRANBY                  41.95N 72.78W
07/11/2006  E0.88 INCH       HARTFORD           CT   AMATEUR RADIO

&&

AED
Special weather statement, Jul 11, 2:27 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
227 PM EDT TUE JUL 11 2006

MAZ003-004-111915-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
227 PM EDT TUE JUL 11 2006

AT 224 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WINDS ALONG A LINE EXTENDING FROM ERVING TO CONWAY...OR ALONG A LINE
EXTENDING FROM 10 MILES EAST OF GREENFIELD TO 7 MILES SOUTHWEST OF
GREENFIELD...MOVING EAST AT 25 MPH.

THUNDERSTORMS WILL BE NEAR...WENDELL AND ORANGE BY 240 PM EDT...ATHOL
AND 7 MILES SOUTH OF ROYALSTON BY 250 PM EDT...NEW SALEM BY 300 PM
EDT...GARDNER AND PHILLIPSTON BY 310 PM EDT...TEMPLETON AND PETERSHAM
BY 320 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND RHODE ISLAND.

DRV
Special weather statement, Jul 11, 3:32 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
332 PM EDT TUE JUL 11 2006

MAZ003-004-010-112015-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-
332 PM EDT TUE JUL 11 2006

AT 327 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH OVER PELHAM...OR ABOUT 7 MILES NORTHEAST OF
AMHERST...MOVING SOUTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE AFFECT EXTREME SOUTHEAST FRANKLIN
COUNTY...WESTERN HAMPSHIRE AND WEST CENTRAL WORCESTER COUNTY THROUGH
415 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING.

DRV
Local storm report, Jul 11, 3:45 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
345 PM EDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     HAIL             AUBURN                  42.20N 71.83W
07/11/2006  E0.75 INCH       WORCESTER          MA   AMATEUR RADIO

0130 PM     TSTM WND DMG     MERRIMAC                42.83N 71.00W
07/11/2006                   ESSEX              MA   AMATEUR RADIO

            1 TREE DOWN

0140 PM     HAIL             AMESBURY                42.86N 70.93W
07/11/2006  E1.50 INCH       ESSEX              MA   TRAINED SPOTTER

0145 PM     TSTM WND DMG     GRAFTON                 42.20N 71.68W
07/11/2006                   WORCESTER          MA   AMATEUR RADIO

            2 LARGE BRANCHES DOWN AND NUMEROUS SMALL BRANCHES DOWN

0150 PM     TSTM WND DMG     AMESBURY                42.86N 70.93W
07/11/2006                   ESSEX              MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON WHITEHALL ROAD

0150 PM     HAIL             SALISBURY               42.83N 70.84W
07/11/2006  E1.75 INCH       ESSEX              MA   AMATEUR RADIO

            HAIL COVERED GROUND 3 INCHES DEEP

0200 PM     HAIL             FRAMINGHAM              42.31N 71.44W
07/11/2006  E1.00 INCH       MIDDLESEX          MA   AMATEUR RADIO

0200 PM     TSTM WND DMG     MARLBOROUGH             42.35N 71.55W
07/11/2006                   MIDDLESEX          MA   AMATEUR RADIO

            TREES DOWN

0200 PM     TSTM WND DMG     GROTON                  42.61N 71.57W
07/11/2006                   MIDDLESEX          MA   TRAINED SPOTTER

            4 AND A HALF INCH BRANCH DOWN AND MUMEROUS SMALLER
            BRANCHES DOWN

0208 PM     HAIL             GRANBY                  41.95N 72.78W
07/11/2006  E0.88 INCH       HARTFORD           CT   AMATEUR RADIO

0210 PM     HAIL             BERLIN                  41.62N 72.75W
07/11/2006  E0.75 INCH       HARTFORD           CT   TRAINED SPOTTER

0230 PM     TSTM WND DMG     MONTAGUE                42.53N 72.53W
07/11/2006                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN

0230 PM     TSTM WND DMG     WENDELL                 42.55N 72.40W
07/11/2006                   FRANKLIN           MA   AMATEUR RADIO

            3 AREAS OF TREES DOWN AND ROADS BLOCKED

0253 PM     FUNNEL CLOUD     TOPSFIELD               42.64N 70.96W
07/11/2006                   ESSEX              MA   AMATEUR RADIO

0310 PM     HAIL             PEABODY                 42.53N 70.97W
07/11/2006  E0.88 INCH       ESSEX              MA   AMATEUR RADIO

0316 PM     HAIL             PEABODY                 42.53N 70.97W
07/11/2006  E0.75 INCH       ESSEX              MA   AMATEUR RADIO

0320 PM     HAIL             MARBLEHEAD              42.48N 70.87W
07/11/2006  E1.00 INCH       ESSEX              MA   AMATEUR RADIO

            NICKLE TO QUARTER SIZE HAIL

0320 PM     HAIL             SALEM                   42.53N 70.87W
07/11/2006  E1.00 INCH       ESSEX              MA   AMATEUR RADIO

            NICKEL TO QUARTER SIZE HAIL

&&

AED
Local storm report, Jul 11, 4:26 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
426 PM EDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     MERRIMAC                42.83N 71.00W
07/11/2006                   ESSEX              MA   AMATEUR RADIO

            1 TREE DOWN

0140 PM     HAIL             AMESBURY                42.86N 70.93W
07/11/2006  E1.50 INCH       ESSEX              MA   TRAINED SPOTTER

0145 PM     TSTM WND DMG     GRAFTON                 42.20N 71.68W
07/11/2006                   WORCESTER          MA   AMATEUR RADIO

            2 LARGE BRANCHES DOWN AND NUMEROUS SMALL BRANCHES DOWN

0150 PM     HAIL             SALISBURY               42.83N 70.84W
07/11/2006  E1.75 INCH       ESSEX              MA   AMATEUR RADIO

            HAIL COVERED GROUND 3 INCHES DEEP

0150 PM     TSTM WND DMG     AMESBURY                42.86N 70.93W
07/11/2006                   ESSEX              MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON WHITEHALL ROAD

0200 PM     TSTM WND DMG     GROTON                  42.61N 71.57W
07/11/2006                   MIDDLESEX          MA   TRAINED SPOTTER

            4 AND A HALF INCH BRANCH DOWN AND MUMEROUS SMALLER
            BRANCHES DOWN

0200 PM     TSTM WND DMG     MARLBOROUGH             42.35N 71.55W
07/11/2006                   MIDDLESEX          MA   AMATEUR RADIO

            TREES DOWN

0200 PM     HAIL             FRAMINGHAM              42.31N 71.44W
07/11/2006  E1.00 INCH       MIDDLESEX          MA   AMATEUR RADIO

0208 PM     HAIL             GRANBY                  41.95N 72.78W
07/11/2006  E0.88 INCH       HARTFORD           CT   AMATEUR RADIO

0210 PM     HAIL             BERLIN                  41.62N 72.75W
07/11/2006  E0.75 INCH       HARTFORD           CT   TRAINED SPOTTER

0230 PM     TSTM WND DMG     WENDELL                 42.55N 72.40W
07/11/2006                   FRANKLIN           MA   AMATEUR RADIO

            3 AREAS OF TREES DOWN AND ROADS BLOCKED

0230 PM     TSTM WND DMG     MONTAGUE                42.53N 72.53W
07/11/2006                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN

0253 PM     FUNNEL CLOUD     TOPSFIELD               42.64N 70.96W
07/11/2006                   ESSEX              MA   AMATEUR RADIO

0305 PM     HAIL             MARBLEHEAD              42.48N 70.87W
07/11/2006  E3.00 INCH       ESSEX              MA   TRAINED SPOTTER

0310 PM     HAIL             PEABODY                 42.53N 70.97W
07/11/2006  E0.88 INCH       ESSEX              MA   AMATEUR RADIO

0315 PM     HAIL             SALEM                   42.53N 70.87W
07/11/2006  E1.50 INCH       ESSEX              MA   TRAINED SPOTTER

            AT SALEM STATE COLLEGE

0316 PM     HAIL             PEABODY                 42.53N 70.97W
07/11/2006  E0.75 INCH       ESSEX              MA   AMATEUR RADIO

0320 PM     HAIL             BILLERICA               42.55N 71.27W
07/11/2006  E1.00 INCH       MIDDLESEX          MA   TRAINED SPOTTER

            THREE QUARTER TO ONE INCH HAIL

0320 PM     HAIL             MARBLEHEAD              42.48N 70.87W
07/11/2006  E2.00 INCH       ESSEX              MA   TRAINED SPOTTER

            ONE AND A HALF TO TWO INCH HAIL

0320 PM     HAIL             SALEM                   42.53N 70.87W
07/11/2006  E1.00 INCH       ESSEX              MA   AMATEUR RADIO

            NICKEL TO QUARTER SIZE HAIL

0320 PM     HAIL             MARBLEHEAD              42.48N 70.87W
07/11/2006  E1.00 INCH       ESSEX              MA   AMATEUR RADIO

            NICKLE TO QUARTER SIZE HAIL

0340 PM     HAIL             WAKEFIELD               42.50N 71.07W
07/11/2006  E0.88 INCH       MIDDLESEX          MA   TRAINED SPOTTER

0405 PM     TSTM WND DMG     WAKEFIELD               42.50N 71.07W
07/11/2006                   MIDDLESEX          MA   TRAINED SPOTTER

            TREES DOWN

&&

AED

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 11:00 AM EDTSpecial Marine WarningBOX60 min
Jul 11, 1:10 PM EDTSevere Thunderstorm WarningBOXWorcester50 min
Jul 11, 1:15 PM EDTSevere Thunderstorm WarningBOXEssex30 min
Jul 11, 1:38 PM EDTSevere Thunderstorm WarningBOXMiddlesex52 min
Jul 11, 1:42 PM EDTSevere Thunderstorm WarningBOXEssex18 min
Jul 11, 2:37 PM EDTSevere Thunderstorm WarningBOXEssex38 min
Jul 11, 2:47 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Suffolk43 min
Jul 11, 2:48 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester42 min
Jul 11, 2:56 PM EDTTornado WarningBOXEssex34 min
Jul 11, 2:58 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester47 min
Jul 11, 3:05 PM EDTSpecial Marine WarningBOX85 min
Jul 11, 3:30 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex23 days
Jul 11, 4:05 PM EDTSevere Thunderstorm WarningBOXHampshire, Worcester30 days
Jul 11, 4:24 PM EDTSpecial Marine WarningBOX96 min
Jul 11, 5:59 PM EDTSpecial Marine WarningBOX61 min
Jul 11, 6:37 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester30 days
Jul 11, 1:55 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region50 min
Jul 11, 1:58 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region32 min
Jul 11, 3:03 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region23 days
Jul 11, 7:02 PM EDTSevere Thunderstorm WarningBOX40 days

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2006Severe Thunderstorm Warnings in Connecticut, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.